Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Withdrawal bleed

 - UBBFriend: Email this page to someone!    
Author Topic: Withdrawal bleed
ST10
Neophyte
Member # 107893

Icon 1 posted      Profile for ST10     Send New Private Message       Edit/Delete Post 
Hello,
I'm on the first packet of the low dose combined pill mercilon & am currently on the pill free week.

I took my last pill last Sunday (30th) & started my withdrawal bleed on Friday (5th)

However it is really heavy, much heavier then my period usually is. I've also had a couple of leakage incidents as well today, which rarely happens to me on a normal period.

I'm due to restart my pill on Monday, & just wondered what a withdrawal bleed is like?
Will it start to get lighter before I start my next packet or when I start it?
On average, how long do withdrawal bleeds last for? Will I still have a heavy bleed during the start of my new pill packet?

Thanks for any help!

Posts: 2 | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
Hi ST10
and welcome to Scarleteen,

Unfortunately, it's really not possible for anyone to predict any of what you're asking, let alone give a definitive answer. Everyone's body is different.

Most people's withdrawal bleeds don't last any longer than a period--5 to 7 days. Some people's withdrawal bleeds are shorter than that.

Regardless of whether your bleed is finished, it is important for you to start the next pack on time. You don't want any breaks between pill packs as that can significantly decrease contraceptive effectiveness.

it sounds like you're concerned by your withdrawal bleed being so heavy. it may be this heavy because your body is getting used to the pill. In other words, this will likely settle down over time. it can take a person's body a few months to get used to the pill.

if your bleeding continues to be heavy for more than, say, a week, or you start to feel unwell (such as feeling very fatigued or weak), I suggest you contact the healthcare provider who prescribed the pill for you.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
ST10
Neophyte
Member # 107893

Icon 1 posted      Profile for ST10     Send New Private Message       Edit/Delete Post 
Thank you for the quick reply!
With regards to the heaviness, in general are withdrawal bleeds like periods in how they are? I mean usually my period is heavy for a couple of days then gets lighter over the next couple of days. Is this a similar pattern for withdrawal bleeds?

But yep, will make sure I start again on Monday, more than anything am hoping when I restart it'll at least reduce the withdrawal bleed!

Posts: 2 | Registered: Jul 2013  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
You're welcome. [Smile]

A lot of people find that, over time, their withdrawal bleeds get lighter than their periods were. one of the things the birth control pill does is reduce the amount of uterine lining that builds up over the month, resulting in a lighter bleed during the inactive pill week. Again, though, there's just no way to predict what your body will do and it may be a few months of taking the pill yet before you get a sense for what your body is going to do over the long haul.

I'm sorry I cant give you more definitive answers. [Smile]

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen